MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-00341, 3005168196-2017-00342, 3005168196-2017-00343, 3005168196-2017-00344, 3005168196-2017-00345, 3005168196-2017-00346.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a cavernous carotid fistula using penumbra coils 400 (pc400¿s) and px slim delivery microcatheters (px slim).During the procedure, while attempting to advance the initial pc400s through a px slim without a rotating hemostasis valve (rhv) and continuous flush, the physician experienced resistance and the coils would not advance through the px slim.Therefore, the px slim and pc400s were removed.The physician then opened a new px slim and attempted to advance new pc400s; however, resistance was encountered again and the pc400s would not advance through the new px slim.Therefore, the pc400s were removed.It was reported that after connecting the px slim with a rhv, a flush line and holding the hub of the px slim straight, the procedure was completed using additional pc400s and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6395025
Report Number3005168196-2017-00340
Device Sequence Number733380
Product Code DQY
UDI-Device Identifier00814548016436
UDI-Public00814548016436
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/18/2019
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF71171
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR